Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: another question on gepirone ShelliR

Posted by SLS on February 9, 2003, at 20:10:22

In reply to Re: another question on gepirone SLS, posted by ShelliR on February 9, 2003, at 12:28:24

Hi Shelli.

> What has been your experience with effexor?

I have tried Effexor at least two times. Each time, I received some mild improvement from it, although it tends to plateau early. I found that I did better when adding a tricyclic (imipramine) to it. I can't say that it is written in stone, but I think there might be some overlap between Effexor responders and MAOI responders.

> My last try was in the hospital. They pulled me off of oxycontin in one day and titrated me up to 150mg of effexor in two days.

Oh, my. Johns Hopkins?

> I kept blacking out everytime I got up

Was it orthostatic hypotension? Did your heart race and you feel palpitations just before fainting? It was probably a synergistic effect of combining opiate withdrawal with Effexor-driven alterations in the autonomic nervous system to yield a sort of sympathetic overdrive (fight-or-flight). I had something similar happen to me when I was at the NIMH. They titrated me very quickly on clorgyline (experimental MAOI) after chronic exposure to a Remeron-type drug known as idazoxan. The idazoxan acted to prime the system to exaggerate the hypotensive effects of clorgyline. I was delirious for three days. In any event, I don't think you were treated with an appropriate prudence. <shaking head>

I don't know if I mentioned it in another thread, but I am out looking for a new doctor. I wish I had trusted my instincts earlier. The guy I had been seeing is far too conservative and lacks the creativity to treat a case like mine. He really misrepresented himself during my first appointment with him. He talked about using unspecified exotic drug combinations and said he would consult with his colleagues at NYU about my case. After two years, he did neither. What a f_cking waste of the time I have remaining to find a life worth living! I have an appointment with my old doctor in Princeton on Tuesday. It will be a sort of consultation in which I can get some of his recent thoughts regarding my treatment and to help me find doctor appropriate for treating TRD and who takes Medicare. He no longer participates with Medicare, and $170.00 for 15 minutes is cost prohibitive. Perhaps I'll have more luck if I just go through the phone book and cut out the individual names of all the listed psychiatrists practicing within a 20 mile radius. I could then place them all in a hat...

Have you considered Lexapro? What has been your experience with tricyclics? My next move might be to add Lexapro to my current combination of desipramine 300mg + Lamictal 200mg. You could add Lexapro to Strattera, especially if you should find Strattera at all helpful. I d/c'd Nardil two weeks ago. I'm still experiencing withdrawal effects. I would prefer to try duloxetine first, though. I don't know about gepirone. My doctor in Princeton was performing a clinical trial with it two years ago. It would be great if it were to be a robust antidepressant, but my first thought is that it might be more effective as an anxiolytic monotherapeutically or as an augmentor of antidepressants. I really don't know. I guess any drug yet untried becomes a ray of hope.

Take care.


- Scott

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:139984
URL: http://www.dr-bob.org/babble/20030208/msgs/140357.html